advertisement
Question
Posted by: Sue | 2004/01/15

Yeast Infection- Antibiotics

Dear Doc.

I have been very ill lately and have been on a variety of antibiotics. The problem is that i have now developed a discharge- thick- white with a cottage cheese like appearance there is no odour. I have never suffered from this and was wondering whether or not the antibiotics may have something to do with it. I have stop the medication should i wait and see if it improves,. What type of otc treatment is available for such a discharge

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageGynaeDoc

It sounds like you have thrush. This could be due to the antibiotics. You could use Canesten pessaries to clear it up. These are avialable over the counter.

The Fight against candida - there are several replies in the archives to questions on recurrent candida. It is often quite hard to get rid of once you have had it once. You could check for underlying problems like diabetes if it occurs often.

Best wishes

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

3
Our users say:
Posted by: Cat | 2004/01/16

Yes, the antibiotics is the cause of this, but do not stop taking your medication, you will only end up being ill again and have to take antibiotics again.

Eat yogurt while on antibiotics, that should prevent you from getting the yeast infection.

Rgds

Reply to Cat
Posted by: The fight against candida | 2004/01/16

Like other women, I am sick and tired of this menace! I am not on any antibiotics and have basically stopped all other medication I was on, i.e. aropax, migril, adco-dol. I can count the number of days on my one hand that I do not have an itchy discharge. And yes, it doesn't have a smell but I do find a bad smell smell on my underwear. So now I've also stopped wearing ANY underwear. Mind you, I've steriled and also bought new ones but it doesn't help. Like you say the susuppositories are the best (for a while!) and my doctor doesn't have a satisfactory answer for me. What causes this problem and how best can women avoid getting it? I am afraid it may be a sign of an underlying problem or that it may cause more problems. PLEASE HELP!

Reply to The fight against candida
Posted by: Been there | 2004/01/16

Probably candida and yes in some women it can be triggered by antibiotics. My candida was triggered in 1997 when I was treated with antibiotics and its been with me since. I suggest you see a doctor. My advice is ask to be given the suppositories(sp.) i.e those once off "pills" that one inserts rather than the 7 day tubes as I found the tubes are not to be very effective, as the candida always comes back.

Good luck.

Reply to Been there

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement